Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 25, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 10, 2013, 4:38 PM EDT for Bladen County, Robeson County, North Carolina. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2013, 4:38 PM EDT (20:38 UTC)
- Expired
- Jun 10, 2013, 5:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Robeson County, NC
The radar
The Wilmington radar (KLTX), 80 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 1:18 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:49 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 10, 2:49 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
249 PM EDT MON JUN 10 2013
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TODAY AHEAD
OF A WEAKENING COLD FRONT. ABOVE NORMAL TEMPERATURES WILL DEVELOP BY
MID-WEEK. ANOTHER COLD FRONT WILL MOVE ACROSS LATE THURSDAY NIGHT.
DRY AND RELATIVELY COOL HIGH PRESSURE WILL BUILD IN FRIDAY THROUGH
THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM MONDAY...STORMS HAVE DEVELOP WEST OF THE I-95 CORRIDOR
AND THINK MUCH OF THE AFTERNOON ACTIVITY WILL BE CONFINED TO
WESTERN AREAS. LOW LEVEL JETTING AND DIVERGENCE ALOFT IS IS
STRONGER TO THE WEST...CLOSER TO THE 5H LOW/TROUGH. ALTHOUGH CLOUD
COVER HAS HELP LIMIT TEMPERATURE RISE BREAKS OF SUN HAVE CREATED
POCKETS OF ENHANCED INSTABILITY WITHIN THE AREAS MORE FAVORABLE
FOR CONVECTION...BASICALLY AREAS UNDER THE TORNADO WATCH. OUTFLOW
FROM INITIAL STORMS SHOULD HELP DRIVE ADDITIONAL STORMS.
CONVECTION WILL MOVE TO THE COAST THIS EVENING AND OVERNIGHT BUT
WEAKEN AS IT MOVES EAST...ACCELERATING AWAY FROM THE MID LEVEL
LOW/TROUGH AND THE PRE FRONTAL SURFACE TROUGH. PRECIPITABLE WATER
VALUES REMAIN CLOSE TO 2 INCHES THROUGH THE PERIOD. SO DESPITE
STORMS MOVING CLOSE TO 20 KT MINOR FLOODING COULD BE AN ISSUE AS
STRONGER STORMS WILL CONTAIN HIGH RAINFALL RATES.
CLOUD COVER AND INCREASED SOUTHERLY FLOW WILL KEEP LOWS ABOVE
CLIMO...LOW TO MID 70S.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 230 PM MONDAY...THE COLUMN WILL BE DRIER DURING TUESDAY...AND
MORE-SO WEDNESDAY AS THE DEEPER SOUTHWEST FLOW EXPERIENCED TODAY
BECOMES WESTERLY THEN NORTHWESTERLY. STILL ENOUGH LOW-LEVEL MOISTURE
AND INSTABILITY TO JUSTIFY POPS THROUGH MUCH OF THE DAY
TUESDAY...BUT NOT AS MUCH AREAL COVERAGE COMPARED TO TODAY. VERY HOT
TEMPERATURES ON TAP FOR WEDNESDAY WITH THE HEAT INDEX APPROACHING
100F MOST AREAS...POSSIBLY 100-103F FOR PORTIONS OF NORTHEAST SC.
MINS WILL BE WELL ABOVE CLIMO EACH NIGHT WITH THE WARMEST MINS
EXPECTED WEDNESDAY NIGHT.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 230 PM MONDAY...UNSEASONABLE WARMTH WILL CONTINUE ON THURSDAY
AS MAX TEMPS REACH INTO THE LOW TO MID 90S. THERE WILL BE SOME
POTENTIAL FOR WIDELY SCATTERED CONVECTION ALONG A WELL-DEFINED
SANDHILLS TROUGH AS WELL AS A RESULTANT SEA BREEZE BOUNDARY. 500 MB
HEIGHTS WILL FALL ACROSS THE EASTERN CAROLINAS THURSDAY IN ADVANCE
OF A SHORTWAVE DROPPING SOUTHEAST ACROSS THE MID-ATLANTIC REGION.
THE ASSOCIATED SURFACE COLD FRONT WILL MOVE ACROSS THE CWA THURSDAY
NIGHT PRODUCING SCATTERED SHOWERS AND TSTMS. WILL KEEP POPS IN A
GENERAL 40-50 PERCENT RANGE WITH THE HIGHER CHANCES ACROSS THE
NORTHERN CWA COINCIDENT WITH MORE FAVORABLE DYNAMICS. PRECIP
POTENTIAL WILL DIMINISH RAPIDLY FROM WEST TO EAST LATE THURSDAY
NIGHT AND EARLY FRIDAY WITH RAPID MID-LEVEL DRYING. HIGHS FRIDAY
WILL BE A SOLID 7-8 DEGREES COOLER THAN THURSDAY...MORE IN LINE WITH
CLIMATOLOGICAL NORMALS FOR EARLY JUNE. A BROAD 500 MB RIDGE WILL
BUILD FROM THE SOUTHERN PLAINS ACROSS THE SOUTHEAST CONUS SATURDAY
THROUGH SUNDAY. THIS SHOULD ACT TO INHIBIT ANY SIGNIFICANT CHANCE OF
PRECIPITATION...AND WILL ALLOW TEMPERATURES TO SLOWLY CLIMB BACK
ABOVE NORMAL.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...THIS AFTERNOON EXPECT VFR AT ALL TERMINALS. BUT IT MAY
BE SHORT-LIVED AS SHOWERS/THUNDERSTORMS CONTINUE TO DEVELOP WEST OF
KFLO/KLBT AND JUST INLAND OF THE COASTAL TERMINALS. THERE IS
MODERATE TO HIGH CONFIDENCE CONVECTION WILL MOVE EAST INTO THE
KFLO/KLBT TERMINALS THIS AFTERNOON BUT CONFIDENCE IN EXACT TIMING IS
LOW. CONFIDENCE IS LOWER THE WEAKER CONVECTION OCCURRING NEAR THE
COAST WILL ACTUALLY AFFECT ANY COASTAL TERMINAL THROUGH THE
AFTERNOON. CONVECTION WILL BECOME ISOLATED AT KFLO/KLBT AS THE BULK
OF THE CONVECTION SHIFTS EAST TO THE COASTAL TERMINALS IN THE
EVENING. MVFR WITH BRIEF PERIODS OF IFR WILL BE POSSIBLE IN ANY
SHOWER OR THUNDERSTORM.
CONVECTION WILL BECOME ISOLATED AT KCRE/KMYR AFTER MIDNIGHT AND IN
THE PRE-DAWN HOURS AT KILM AS SLIGHTLY DRIER AIR FILTERS IN. AT
KFLO/KLBT IFR/LIFR CONDITIONS IN FOG WILL BE POSSIBLE AFTER 09Z. VFR
WILL DEVELOP AT KFLO/KLBT BY SUNRISE WITH VFR GENERALLY EXPECTED
THROUGH THE END OF THE TAF VALID PERIOD AT ALL TERMINALS.
EXTENDED OUTLOOK...ISOLATED SHOWERS/THUNDERSTORMS WITH TEMPO PERIODS
OF MVFR/IFR POSSIBLE TUESDAY AND THURSDAY INTO FRIDAY MORNING.
OTHERWISE VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM MONDAY...SOUTHWEST FLOW 15 TO 20 KT CONTINUES THROUGH
THE REMAINDER OF THE AFTERNOON AND OVERNIGHT PERIOD. SOLID 20 KT
WILL BE POSSIBLE AT TIMES TONIGHT AND EARLY TUE AS GRADIENT
CONTINUES TO TIGHTEN BETWEEN SLOWLY ADVANCING COLD FRONT TO THE
NORTHWEST AND BERMUDA HIGH. INCREASING SOUTHERLY FLOW WILL BUILD
SEAS TO 6 FT ACROSS NC WATERS THIS EVENING AND SCA CONTINUES.
ACROSS SC WATERS SEAS WILL BE A LITTLE LOWER AS WIND SPEEDS WILL
BE SLIGHTLY LESS AND FETCH WILL BE LIMITED. AT THIS POINT DO NOT
ANTICIPATE HEADLINES FOR SC WATERS.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 230 PM MONDAY...SOUTHWESTERLY FLOW WILL RANGE FROM 15-20 KT
THROUGH MUCH OF THE DAY TUESDAY. THE PRESSURE GRADIENT WILL BEGIN TO
RELAX AND THE WIND WILL VEER AS A WEAK FRONT APPROACHES FROM THE
WEST. THE FLOW WILL BECOME SOUTHWESTERLY AND INCREASE A NOTCH AGAIN
DURING WEDNESDAY. THE INITIAL FETCH SUPPORTS MARGINAL SMALL CRAFT
CONDITIONS THAT WILL PERSIST INTO TUESDAY FOR THE OUTER CAPE FEAR
WATERS.
LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 230 PM MONDAY...SOUTHWEST FLOW WILL STRENGTHEN TO 20-25 KNOTS
ON THURSDAY AHEAD OF A COLD FRONT. THE ASSOCIATED SURFACE LOW WILL
TRACK OFF THE COAST NEAR THE DELMARVA PENINSULA THURSDAY
EVENING...AND THE COLD FRONT IS EXPECTED TO MOVE OFF THE CAROLINA
COAST ROUGHLY AROUND MIDNIGHT THURSDAY NIGHT. WINDS WILL RELAX
BEHIND THE FRONT IN A WEAKENING PRESSURE GRADIENT AND SHIFT TO THE
NORTHEAST BY FRIDAY AFTERNOON. WEAK HIGH PRESSURE WILL SETTLE OVER
THE EASTERN CAROLINAS ON SATURDAY.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 PM EDT
TUESDAY FOR AMZ250-252.
&&
NEAR TERM...III
SHORT TERM...SRP
LONG TERM...CRM
AVIATION...MRRHazardous weather outlook, Jun 10, 1:27 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 127 PM EDT MON JUN 10 2013 NCZ087-096-SCZ017-023-024-032-033-039-111730- ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 127 PM EDT MON JUN 10 2013 ...TORNADO WATCH 292 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THUNDERSTORMS MAY CONTAIN DAMAGING WINDS...ISOLATED TORNADOES... AND LOCALLY HEAVY RAINFALL THIS AFTERNOON AND TONIGHT. MINOR FLOODING COULD ACCOMPANY THE HEAVIEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-111730- COASTAL BRUNSWICK- 127 PM EDT MON JUN 10 2013 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. THUNDERSTORMS COULD BRING LOCALLY HEAVY RAINFALL TONIGHT. MINOR FLOODING COULD ACCOMPANY THE HEAVIEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ099-105>109-SCZ053>056-111730- COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-INLAND HORRY-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 127 PM EDT MON JUN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS COULD BRING LOCALLY HEAVY RAINFALL THIS AFTERNOON AND TONIGHT. MINOR FLOODING COULD ACCOMPANY THE HEAVIEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-111730- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 127 PM EDT MON JUN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-111730- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 127 PM EDT MON JUN 10 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. III
In the hours before
Special weather statement, Jun 10, 3:56 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
356 PM EDT MON JUN 10 2013
NCZ087-SCZ024-102030-
DILLON-ROBESON-
356 PM EDT MON JUN 10 2013
...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE ACROSS DILLON AND
SOUTHWEST ROBESON COUNTIES THROUGH 430 PM EDT...
AT 355 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORM FROM LATTA TO DILLON AND HAMER...MOVING NORTHEAST
AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE DILLON...FAIRMONT...FLOYDALE...
FORK...HAMER...KEMPER...LITTLE ROCK...PURVIS...ROWLAND...SOUTH OF
THE BORDER...MCDONALD AND RAYNHAM.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3442 7905 3427 7929 3427 7931 3440 7954
3464 7920
TIME...MOT...LOC 1955Z 227DEG 27KT 3445 7929
SRPThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:50 AM EDT | Small Craft Advisory | ILM | 24 hr | |
| Jun 10, 3:56 PM EDT | Special Weather Statement | ILM | Dillon | 34 min |
| Jun 10, 5:10 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 65 min |
| Jun 10, 5:41 PM EDT | Special Weather Statement | ILM | Horry | 64 min |
| Jun 10, 6:38 PM EDT | Special Weather Statement | ILM | Horry | 37 min |
| Jun 10, 7:30 PM EDT | Special Weather Statement | ILM | Darlington, Florence, Marion | 45 min |
| Jun 9, 10:31 PM EDT | Areal Flood Advisory | ILM | New Hanover, Pender | 119 min |
| Jun 10, 12:10 AM EDT | Areal Flood Advisory | ILM | Pender | 110 min |
| Jun 10, 3:53 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 67 min |
| Jun 10, 6:14 PM EDT | Special Weather Statement | ILM | Bladen, Columbus, Pender | 61 min |
| Jun 10, 7:09 PM EDT | Special Weather Statement | ILM | Brunswick, New Hanover, Pender | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.